Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of using steroid ointments?

hi I have been affected with jock itch for 6 months. There time where it recover but it reoccur back. I have been using steriod oinment and oral medicine for quite sometimes however, lately, I have stopped using the steroid oinment as it make my skin at groin more reddish Now i look when I stop using the steroid oinment/cream given by doctor (dermatologist), the red start to become lesser. I have read a lot in the internet saying that over use of this steroid can lead to reddish of skin etc. Now I do not know what to do as my doctor said the fungal is no longer, just my skin red Please advice
Thu, 7 Aug 2014
Report Abuse
General & Family Physician 's  Response
Hi,

I have gone through your query.
You said you had recurring fungal lesion over the groin. Usually antifungal ointment is used only, not steroid. Overuse of steroid cause increase blood supply to area resulting in redness. It's good that you stopped it. But continue taking oral antifungal medicines. Keep the area dry and clean. And no need to worry or you can upload picture of lesion on my page to help you better).

Hope I have answered you.
You can contact me on my page http://bit.ly/DrGaurav
Wish you a good health.
Regards
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi There I was went to visit my physician who prescribed a blister pack of prednisone to treat my poison ivy. I was having a reaction the...